MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160148
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician (bmt) reported during dissolution mode and after mixing there were black specks in the granflo concentrate and only two jets were working.The bmt reported smoke was seen in the tank.The bmt was advised to check the pump head to see if it failed and to check under the machine to see if any of the valves had been leaked on and check the electronics for failed components.Upon follow-up, the bmt stated the smoke was observed in the tank and confirmed there was no burnt components, spark or flame noted as a result of the reported event.The bmt stated the power supply and all components were examined and no thermal damage was noted.There was no patient involvement, patient harm, or adverse event reported.The mixer remains out of service pending receipt and replacement of pump assembly and jet valve.It was reported the replaced components were no longer available for investigation.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Complaint investigation found objective evidence indicating a product problem, thus the complaint is confirmed.
 
Event or Problem Description

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17558386
Report Number0002937457-2023-01222
Device Sequence Number17372739
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberRTL160148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown